Social Anxiety Support Forum banner
1 - 12 of 12 Posts

·
Banned
Joined
·
4,722 Posts
Discussion Starter · #1 ·
I posted a while ago about the fact that my GP would only offer me SSRIs for my social anxiety. She prescribed prozac and I've been taking it for nearly 3 weeks, but it's having some horrible and quite distressing psychological side-effects. Recently I went out for a friend's birthday with 3 other people who I usually feel quite happy and comfortable around, but that night I felt completely detached from everyone and I didn't care about talking to them, although I hadn't seen them in months. I feel awful because I think I put a downer on everyone's evening but I just couldn't pull myself out of it. I was determined to take all the pills I had when I got home and hope that I wouldn't wake up. When I got in I was so tired I just fell into bed and woke up in the morning feeling extremely anxious but less depressed. I have never had thoughts like these before, or at least I'd never had such strong intentions to actually do anything about them. I'm so glad I didn't do anything but am terrified that I'll suddenly feel awful again. Has anyone else had any weird psychological side-effects from medication for SA?
 

·
Registered
Joined
·
2,661 Posts
SSRIs make you feel awful when you start taking them, usually (first 2-4 weeks). Oh yeah, they also make you into an apathetic, boring zombie, and help minimally (at best) with anxiety.

"There is no other pill to take, so swallow the one that makes you ill."
 

·
UnDeRrAtED
Joined
·
34,712 Posts
I only experienced excessive yawning while on zoloft and increased appetite for carbohydrates. Withdrawl was a horrible time to get off and still trying to get off the drug.
 

·
Banned
Joined
·
4,722 Posts
Discussion Starter · #4 ·
I agree, euphoria, but need to feel that I'm doing something to change things and SSRIs are all I have at the moment. :(
 

·
Banned
Joined
·
4,722 Posts
Discussion Starter · #5 ·
And yeah, street drugs do help! MDMA in particular. Wish my doctor would give me some of that.. haha.
 

·
unashamed perv
Joined
·
1,786 Posts
I posted a while ago about the fact that my GP would only offer me SSRIs for my social anxiety. She prescribed prozac and I've been taking it for nearly 3 weeks, but it's having some horrible and quite distressing psychological side-effects. Recently I went out for a friend's birthday with 3 other people who I usually feel quite happy and comfortable around, but that night I felt completely detached from everyone and I didn't care about talking to them, although I hadn't seen them in months. I feel awful because I think I put a downer on everyone's evening but I just couldn't pull myself out of it. I was determined to take all the pills I had when I got home and hope that I wouldn't wake up. When I got in I was so tired I just fell into bed and woke up in the morning feeling extremely anxious but less depressed. I have never had thoughts like these before, or at least I'd never had such strong intentions to actually do anything about them. I'm so glad I didn't do anything but am terrified that I'll suddenly feel awful again. Has anyone else had any weird psychological side-effects from medication for SA?
That sounds horrible and scary. I am SO never taking that stuff *shudder*
 

·
Banned
Joined
·
4,722 Posts
Discussion Starter · #7 ·
It was horrible and scary. I just feel like there is nothing else being offered to me at the moment so it's all I have.
 

·
A jagged pulse
Joined
·
310 Posts
:blank i rather have anxiety attacks than feel like a zombie. what the point of taking them then if you still cant fully enjoy your life?
 

·
Spread Your Wings
Joined
·
1,512 Posts
SSRI's makes me feel horribly suicidal.
 

·
Registered
Joined
·
46 Posts
thought I'd provide some positive feedback.....I'm taking Prozac and it is helping fairly well. It has helped a lot with my depression and has made a noticeable impact on my social anxiety. It has a fairly sedating effect which I feel helps my SA. I haven't had any horrible side effects and this is around week 13 for me.

I notice I might not be as careful with what I say since I've been taking my medicine but for me thats a good thing. I'm not so apprehensive. I still have SA but its not as bad. Try giving the medicine some time.
 

·
Registered
Joined
·
676 Posts
Oh yeah, they also make you into an apathetic, boring zombie, and help minimally (at best) with anxiety.

\
I'd ask that you try to be a bit more subtle (not so insulting to a broad group of people) with your words.
 

·
Banned
Joined
·
4,722 Posts
Discussion Starter · #12 ·
thought I'd provide some positive feedback.....I'm taking Prozac and it is helping fairly well. It has helped a lot with my depression and has made a noticeable impact on my social anxiety. It has a fairly sedating effect which I feel helps my SA. I haven't had any horrible side effects and this is around week 13 for me.

I notice I might not be as careful with what I say since I've been taking my medicine but for me thats a good thing. I'm not so apprehensive. I still have SA but its not as bad. Try giving the medicine some time.
Thanks for the positive words, poot :) SSRIs haven't helped me much in the past but because prozac is all I was offered I thought I should just accept it, see how I get on with it, and if it doesn't work I can go back and maybe try another kind of medication (besides SSRIs). It seems like people with SA who want medication have to go through years of trying unhelpful meds before some professional decides you really need the strong stuff, like Nardil.

When did the prozac start having a positive effect? How did you feel?
 
1 - 12 of 12 Posts
Top